Hail, Blackford
- When
- August 4, 1:52 PM EST
- Where
- Blackford County, Hartford City
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.450, -85.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 4, 6:45 AM EST, 7 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 645 AM EST MON AUG 4 2003 AVIATION DISCUSSION FOR 12Z... MAIN CHANGE WAS TO ADD VCTS AT KSBN AND HIT TSRA HARDER WITH TEMPO GROUP AT KFWA. ELONGATED SHORTWAVE AND ASSOCIATED 5H COLD POOL ROTATING THROUGH IN/IL BORDER AREA AND WILL GIVE DECENT SHOT OF PVA/LIFT TO KFWA AREA BY ABOUT 18Z. MEANWHILE RUC40 SOUNDINGS INDICATE MODERATE INSTABILITY WITH SURFACE BASED CAPES 2500-3000 J/KG AT KFWA AND LESSER AROUND 1800 J/KG AT KSBN. PROXIMITY OF WEAK SURFACE TROF SHOULD ALSO ASSIST IN INITIATING DEEP MOIST CONVECTION FAIRLY EARLY THIS AFTERNOON. HAVE TRIED TO KEY ON BEST TIMING WITH 3 HOUR PERIOD OF VCTS AT KSBN 18Z-22Z AND TEMPO AT KFWA 19Z-22Z. NEXT AVIATION FORECAST PROBLEM WILL BE FOG/ST DEVELOPING AS TOP OF MOIST BOUNDARY LAYER COOLS...HAVE FORECAST DOWN TO CRITICAL 2SM BR CIGS 006 FOR NOW...SUSPECT THAT KFWA COULD GO LIFR 10Z-12Z ESPECIALLY IF AIRPORT HIT WITH DECENT RAINFALL TODAY...HOWEVER WILL LET THIS DETAIL EVOLVE IN FUTURE FORECASTS IF DEEMED MORE LIKELY. PBM WEAK SFC LOW CENTERED NEAR CHI AT 6Z. SOME CONVECTION CONTINUES IN RESPONSE TO ANOTHER SHORTWAVE OVER ILLINOIS. THIS WILL CONTINUE TO MOVE SE AND THEN ELONGATE SOMEWHAT INTO THE EASTERN PART OF THE CWA THIS AFTERNOON. MAY NEED SOME SCT WORDING IN THE EAST THIS AM DEPENDING ON RADAR TRENDS. INSTABILITY WILL NOT BE AS HIGH AS PAST COUPLE OF DAYS...BUT WITH UPR LOW STILL IN THE AREA...SCT POPS LOOK GOOD FOR ALL AREAS AFTN/EARLY EVE...WITH LOWER POPS WEST. CANT RULE OUT AN ISOLATED SVR STORM...MUCH LIKE THE PAST COUPLE OF DAYS...IN THE EAST...BUT NOT ENOUGH CONFIDENCE/COVERAGE TO MENTION IN ZONES. PWS NOT AS HIGH TODAY...BUT SLOW MVMT OF CONVECTION WARRANTS HEAVY RAIN MENTION. QUESTION IS WILL ANY PRECIP OCCUR TUES OR WEDS. MODELS HAVE BEEN TRENDING ON BEST DYNAMICS/INSTABILITY TO SHIFT EAST WITH THE UPR LOW. COULD END UP DRY ON TUESDAY...BUT WILL KEEP LOW AFTN/EVE POPS EVERYWHERE EXCEPT FAR SW/W COUNTIES. DRY MONDAY AND TUES NGT...WITH CHC POPS ON WEDS ALL AREAS AS ONE LAST PIECE OF ENERGY MOVES ALONG THE BACK OF THE TROUGH. NO CHANGES TO TEMP GRIDS WITH TEMPS REMAINING BELOW NORMAL UNTIL DEPARTURE OF TROUGH. FISHER DY3-7 DISCUSSION... FEW CHANGES TO GOING GRIDS. UPPER LEVEL TROF SHOULD BE EAST OF FORECAST AREA ENOUGH TO BEGIN DRY GRIDS ON THURSDAY. THEN PATTERN BECOMES LOCKED WITH TROF ACROSS APPALACHIAN FRONT AND RIDGE STRENGHTENING FROM PLAINS NORTH-NORTHEAST INTO SOUTH CENTRAL CANADA PER GFS AND GEM. ONLY POTENTIAL PROBLEM IS GFS NOW HINTS AT 5H CUTOFF DEVELOPING IN/OH BORDER SATURDAY INTO SUNDAY THAT WILL NEED TO BE MONITORED. FOR NOW WILL DISCOUNT AND CONTINUE DRY THROUGHOUT REMAINDER OF EXTENDED WITH SLOW TREND TOWARD NORMAL TEMPS AS AIRMASS SHOULD MODIFY WARMER AS NORTH TO NORTHEAST FLOW GRADUALLY WEAKENS. PBM .IWX... IN...NONE. MI...NONE. OH...NONE.
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EST MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN MAINLY THIS AFTERNOON AND EVENING. WHILE AN ISOLATED SEVERE STORM CANT BE RULED OUT...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. THE STRONGEST STORMS MAY PRODUCE RAINFALL RATES OF AN INCH OR MORE PER HOUR...AS WELL AS HAIL TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS WELL AS WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 105 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377985.